×

zbMATH — the first resource for mathematics

Fractional Bloch equation with delay. (English) Zbl 1217.34123
Summary: We investigate a fractional generalization of the Bloch equation that includes both fractional derivatives and time delays. The appearance of the fractional derivative on the left side of the Bloch equation encodes a degree of system memory in the dynamic model for magnetization. The introduction of a time delay on the right side of the equation balances the equation by also adding a degree of system memory on the right side of the equation. The analysis of this system shows different stability behavior for the \(T_{1}\) and the \(T_{2}\) relaxation processes. The \(T_{1}\) decay is stable for the range of delays tested (\(1-100 \mu s\)), while the \(T_{2}\) relaxation in this model exhibited a critical delay (typically \(6 \mu s\)) above which the system was unstable. Delays are expected to appear in NMR systems, in both the system model and in the signal excitation and detection processes. Therefore, by including both the fractional derivative and finite time delays in the Bloch equation, we believe that we have established a more complete and more realistic model for NMR resonance and relaxation.

MSC:
34K37 Functional-differential equations with fractional derivatives
34A08 Fractional ordinary differential equations and fractional differential inclusions
26A33 Fractional derivatives and integrals
45J05 Integro-ordinary differential equations
Software:
ma2dfc
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abragam, A., Principles of nuclear magnetism, (2002), Oxford University Press New York
[2] Haacke, E.M.; Brown, R.W.; Thompson, M.R.; Venkatesan, R., Magnetic resonance imaging: physical principles and sequence design, (1999), John Wiley and Sons New York
[3] Liang, Z.P.; Lauterbur, P.C., Principles of magnetic resonance imaging: A signal processing perspective, (2000), IEEE Press New York
[4] Bernstein, M.A.; King, K.F.; Zhou, X.J., Handbook of MRI pulse sequences, (2004), Elsevier Academic Press Burlington, MA
[5] Vlaardingerbroek, M.T.; den Boer, J.A., Magnetic resonance imaging, (1999), Springer-Verlag Berlin
[6] Kärger, J.; Vojta, G., On the use of NMR pulsed field-gradient spectroscopy for the study of anomalous diffusion in fractal networks, Chem. phys. lett., 141, 411-413, (1987)
[7] Kärger, J.; Pfeifer, H.; Vojta, G., Time correlation during anomalous diffusion in fractal systems and signal attenuation in NMR field-gradient spectroscopy, Phys. rev. A, 37, 4514-4517, (1988)
[8] Widom, A.; Chen, H.J., Fractal Brownian motion and nuclear spin echoes, J. phys. A, 28, 1243-1247, (1998)
[9] Kimmich, R., Strange kinetics, porous media, and NMR, Chem. phys., 284, 253-285, (2002)
[10] Sitnitsky, A.E.; Pimenov, G.G.; Anisimov, A.V., Spin – lattice NMR relaxation by anomalous translational diffusion, J. magn. reson., 172, 1, 48-55, (2005)
[11] Magin, R.L; Abdullah, O.; Baleanu, D.; Zhou, X.H.J., Anomalous diffusion expressed through fractional order differential operators in the bloch – torrey equation, J. magn. reson., 190, 2, 255-270, (2008)
[12] Petras, I., Modeling and numerical analysis of fractional-order Bloch equations, Comput. math. appl., 61, 2, 341-356, (2010) · Zbl 1211.65096
[13] Magin, R.L.; Feng, X.; Baleanu, D., Solving the fractional order Bloch equation, Concept. magn. reson. part A, 34A, 1, 16-23, (2009)
[14] Kilbas, A.A.; Srivastava, H.M.; Trujillo, J.J., ()
[15] Podlubny, I., Fractional differential equations, (1999), Academic Press San Diego · Zbl 0918.34010
[16] Samko, S.G.; Kilbas, A.A.; Marichev, O.I., Fractional integrals and derivatives: theory and applications, (1993), Gordon and Breach Yverdon · Zbl 0818.26003
[17] Deng, W.; Li, C.; Lu, J., Stability analysis of linear fractional differential system with multiple time delays, Nonlinear dynam., 48, 409-416, (2007) · Zbl 1185.34115
[18] Diethelm, K.; Ford, N.J.; Freed, A.D., A predictor – corrector approach for the numerical solution of fractional differential equations, Nonlinear dynam., 29, 3-22, (2002) · Zbl 1009.65049
[19] Diethelm, K., An algorithm for the numerical solution of differential equations of fractional order, Elecron. trans. numer. anal., 5, 1-6, (1997) · Zbl 0890.65071
[20] Li, C.P.; Tao, C.X., On the fractional Adams method, Comput. math. appl., 58, 8, 1573-1588, (2009) · Zbl 1189.65142
[21] S. Bhalekar, V. Daftardar-Gejji, Chaos in nonlinear delay differential equations of fractional order, Comput. Math. Appl. (submitted for publication). · Zbl 1189.34081
[22] Podlubny, I., Matrix approach to discrete fractional calculus, Fract. calc. appl. anal., 3, 4, 359-386, (2000) · Zbl 1030.26011
[23] Podlubny, I.; Chechkin, A.; Skovranek, T.; Chen, Y.Q.; Vinagre Jara, B.M., Matrix approach to discrete fractional calculus II: partial fractional differential equations, J. comput. physics, (2009) · Zbl 1160.65308
[24] Berberan-Santos, M.N.; Valeur, B., Luminescence decays with underlying distributions: general properties and analysis with mathematical functions, J. lumin., 126, 263-272, (2007)
[25] Lorenzo, C.F.; Hartley, T.T., Fractional trigonometry and the spiral functions, Nonlinear dynam., 38, 1-4, 23-60, (2004) · Zbl 1094.26004
[26] C.F. Lorenzo, T.T. Hartley, The fractional hyperbolic functions: with application to fractional differential equations, in: Proceedings of the ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference, vol. 6, Pts A-C, 2005, pp. 1505-1512.
[27] Gorecki, H.; Fuksa, S.; Gabrowski, P.; Koritowski, A., Analysis and synthesis of time delay systems, (1989), J. Willey and Sons-PWN Warsaw
[28] Hoppensteadt, F.C.; Jackiewicz, Z., Numerical solution of a problem in the theory of epidemics, Appl. numer. math., 56, 533-543, (2006) · Zbl 1085.92035
[29] Martin, A.; Ruan, S., Predator – prey models with delay and prey harvesting, J. math. biol., 43, 247-267, (2001) · Zbl 1008.34066
[30] Chen, Y.Q.; Moore, K.L., Analytical stability bound for a class of delayed fractional-order dynamic systems, Nonlinear dynam., 29, 191-200, (2002) · Zbl 1020.34064
[31] Driver, R.D., ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.